MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 16 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 16 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE LOCKING SCREW 3.5 MM X 16 MM
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lapidus surgery it was found that the thread of the screw head was faulty and did not hold inside the plate.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Upon visual inspection, it was noted that the head of the low profile locking screw, titanium, 3.5 x 16 mm, sterile, im had damage around the thread's head.Dimensional testing did not find any issues.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error due to misaligned insertion and/or excessive force being used during insertion of the screw.

Brand Name
LOW PROFILE LOCKING SCREW 3.5 MM X 16 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20320321
Report Number1220246-2024-07873
Device Sequence Number7782493
Product Code HWC
UDI-Device Identifier00888867050884
UDI-Public(01)00888867050884(11)240307(17)290228(10)15217306
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE LOCKING SCREW 3.5 MM X 16 MM
Device Catalogue NumberAR-8935L-16S
Device Lot Number15217306
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown